Stability of an accelerating beam

Chakraborty, G. ; Mallik, A. K. (1999) Stability of an accelerating beam Journal of Sound and Vibration, 227 (2). pp. 309-320. ISSN 0022-460X

Full text not available from this repository.

Official URL:

Related URL:


Lyapunov's method has been used to derive a sufficient condition for the transverse stability of an axially accelerating beam. A multiple-time-scale formulation is also presented to study the stability when the beam has constant axial acceleration/deceleration. In such situations, an accelerating beam is found to be always stable, whereas a decelerating beam may undergo ephemeral instability. The non-linear terms do not affect the stability condition; they only change the frequency of oscillation.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:21983
Deposited On:23 Nov 2010 08:54
Last Modified:06 Jun 2011 12:16

Repository Staff Only: item control page